Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at May 23, 2020, 1:07 AM CDT for Fannin County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2020, 1:07 AM CDT (06:07 UTC)
- Expired
- May 23, 2020, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 194 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2660 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.6
The text
As transmitted.
150
WWUS84 KFWD 230607
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
107 AM CDT Sat May 23 2020
TXZ094-095-230630-
Lamar TX-Fannin TX-
107 AM CDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
NORTHEASTERN FANNIN COUNTIES UNTIL 130 AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Dodd City, or 14 miles northeast of Bonham, moving
east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Honey Grove, Dodd City, Windom and Toco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
LAT...LON 3391 9564 3357 9563 3357 9612 3384 9612
3384 9605 3386 9603 3384 9602 3385 9600
3387 9600 3385 9598 3386 9595 3389 9594
3384 9583 3386 9581 3384 9577 3385 9576
3388 9576 3390 9575 3388 9570 3391 9567
TIME...MOT...LOC 0607Z 259DEG 23KT 3375 9601
$$
GodwinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at May 23, 1:07 AM CDT, 0 minutes earlier.
Area forecast discussion, May 23, 1:07 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 107 AM CDT Sat May 23 2020 .SHORT TERM... /NEW/ /Through Saturday Night/ A complex of strong to severe thunderstorms continues to slowly move toward the I-20 corridor, sending an outflow boundary towards the Metroplex. The past several runs of the WoFS and high res models keep this activity confined to areas mainly along and north of the I-20 corridor, generally weakening over the next few hours as CIN increases across the region. Given the slow storm motions, a threat for flash flooding will be a concern, especially for areas west of the I-35 corridor and along/north of HWY 380. Otherwise, gusty winds and small hail will be a threat with the stronger cells. Central Texas will remain free of any thunderstorms early this morning, but cloud cover will increase due to the thunderstorm complex over North Texas and an increasing low-level jet advecting stratus clouds. Saturday will feature partly to mostly cloudy skies and breezy southerly winds with highs in the 80s. There may be some isolated showers Saturday morning, but overall the day should remain precipitation free. Similar to previous days, dryline convection is expected to develop across West Texas Saturday afternoon and may approach our far western counties Saturday evening. There is still some uncertainty as to whether these storms will maintain their intensity as they approach the I-35 corridor, but some gusty winds and small hail cannot be ruled out Saturday night. Garcia && .LONG TERM... /Issued 303 PM CDT Fri May 22 2020/ /Saturday night through Next Friday/ As advertised over the last couple days...multiple rounds of showers and storms are in the forecast least till the end of next week if not longer. There will be a flooding threat associated with this multi-day rain event. It won't rain all day, every day; but this weather pattern will support periods of heavy rain across North and Central TX. Otherwise, temperatures won't vary too much in the next 7 days as they will stay near or just above normal for late May. By Saturday evening, it appears that the convection will remain just to our west/northwest along the dry line. Some of that activity may try to reach some of our counties, but we expect a weakening trend. It is not until Sunday and Monday, where ample synoptic pattern forcing, mid-level disturbances and plenty of moisture available will trigger more widespread showers and storms. Another shot of energy will trigger a surface low / front on Tuesday that will enhance the flooding concerns as periods of heavy rain will be possible. There's still some uncertainties on the exact location of the highest QPF, but the overall rainfall totals through Tuesday will range from 3-5 inches, with isolated higher amounts. It is important to note that the extended guidance is in good agreement that our area will stay in the moisture convergence, good instability and large scale lift zone. In addition to having PWAT values in the 1.5-1.7 range. We will also have to watch for those rainfall rates, since most of the region have received over 150-200% of normal precipitation over the past 7 days. Urban, side roads, construction zones, low-lying areas, etc, will likely be the first to be see impact of flooding. Excessive runoff will also result in the flooding of creeks and streams. For the rest of the week, both GFS and ECMWF keep a closed upper level low sitting over the Lone Star state at least thru Friday, giving ample synoptic ascent for additional rounds of showers and storms. Coverage of showers and storms will depend on the upper low's location and speed. We will continue to watch the trends over the few days as these additional rounds of rain may aggravate flooding issues in the areas that receive the highest QPF totals over the next 3-4 days. Stay tuned! Sanchez && .AVIATION... /NEW/ /06Z TAFs/ A cluster of slow moving thunderstorms continues to encroach the Metroplex terminals early this morning. An outflow boundary has resulted in northerly winds with gusts close to 40 knots across the Metroplex. Lightning will be an issue over the next 2-3 hours as storms continue to slowly move southeast and weaken. An increasing low-level jet will aid in another round of MVFR ceilings developing close to 8-9Z at ACT and closer to 11Z across the Metroplex. These ceilings should lift by late Saturday morning and VFR should prevail through the remainder of the forecast period. Southerly to southeasterly winds will continue, but wind speeds will increase Saturday afternoon to near 15 knots and gusts closer to 20 knots. Dryline convection should develop late Saturday afternoon across West Texas and may approach the late Saturday evening. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 84 68 81 67 / 20 60 50 70 60 Waco 71 83 67 80 67 / 20 70 50 60 50 Paris 69 82 68 78 65 / 10 60 60 70 60 Denton 70 83 67 80 65 / 30 60 60 70 60 McKinney 70 83 68 80 66 / 20 60 60 70 60 Dallas 72 84 69 81 68 / 20 60 50 70 60 Terrell 71 84 67 80 66 / 20 70 50 70 60 Corsicana 72 83 69 79 68 / 20 70 50 70 50 Temple 72 82 67 80 67 / 20 60 50 60 50 Mineral Wells 69 82 65 79 63 / 30 60 50 70 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/25
Hazardous weather outlook, May 22, 3:03 PM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 303 PM CDT Fri May 22 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 303 PM CDT Fri May 22 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop near the Red River and Big County this afternoon. Large hail, damaging winds, and isolated tornadoes are possible in these regions. Shortly after developing, these storms should form into a complex that moves south and southeast with a threat for damaging winds and hail. The main threat for severe weather should remain along and north of I-20, although a damaging wind threat exists as far south as a line extending from Killeen to Waco to Canton. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible each day as an unsettled weather pattern prevails over the region. Heavy rainfall will be the greatest concern, with flooding issues arising as early as Sunday and Monday. Excessive rain may result in the flooding of creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and tonight, generally along and north of I-20.
In the hours before
Local storm report, May 23, 12:02 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 AM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 3 WNW JACKSBORO 33.24N 98.21W
05/22/2020 E1.00 INCH JACK TX FIRE DEPT/RESCUE
REPORTS OF QUARTER SIZE HAIL AND WATER OVER
THE ROADWAY ON HWY 281.
&&
MASLocal storm report, May 23, 12:24 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 AM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG 1 WNW WHITESBORO 33.66N 96.92W
05/22/2020 GRAYSON TX EMERGENCY MNGR
REPORTS OF DAMAGE TO POWER POLES AND TREES
IN WHITESBORO.
&&
MASSpecial weather statement, May 23, 12:32 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1232 AM CDT Sat May 23 2020
TXZ103-104-230630-
Collin TX-Denton TX-
1232 AM CDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DENTON AND COLLIN
COUNTIES UNTIL 130 AM CDT...
At 1231 AM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, or 14 miles north of Frisco, moving east at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Plano, McKinney, Carrollton, Frisco, Denton, Richardson, Lewisville,
Allen, Flower Mound, Wylie, The Colony, Sachse, Corinth, Highland
Village, Lake Dallas, Lake Lewisville, Little Elm, Murphy, Prosper
and Anna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
LAT...LON 3342 9688 3341 9684 3340 9639 3298 9638
3299 9685 3306 9711 3342 9699
TIME...MOT...LOC 0531Z 277DEG 42KT 3335 9686
GodwinLocal storm report, May 23, 12:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1242 AM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM FLASH FLOOD DECATUR 33.24N 97.59W
05/23/2020 WISE TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS ROAD CLOSURES
IN DECATUR DUE TO WATER OVER THE ROADWAY.
&&
MASLocal storm report, May 23, 1:03 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 AM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 6 NNW SADLER 33.77N 96.89W
05/23/2020 GRAYSON TX EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS METAL ROOF TORN
OFF MANUFACTURED HOME NEAR US377/FM901 NEAR
SANDUSKY.
&&
MASSpecial weather statement, May 23, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
107 AM CDT Sat May 23 2020
TXZ094-095-230630-
Lamar TX-Fannin TX-
107 AM CDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
NORTHEASTERN FANNIN COUNTIES UNTIL 130 AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Dodd City, or 14 miles northeast of Bonham, moving
east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Honey Grove, Dodd City, Windom and Toco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
LAT...LON 3391 9564 3357 9563 3357 9612 3384 9612
3384 9605 3386 9603 3384 9602 3385 9600
3387 9600 3385 9598 3386 9595 3389 9594
3384 9583 3386 9581 3384 9577 3385 9576
3388 9576 3390 9575 3388 9570 3391 9567
TIME...MOT...LOC 0607Z 259DEG 23KT 3375 9601
GodwinThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:08 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| May 22, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 16 min |
| May 22, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| May 22, 8:26 PM CDT | Special Weather Statement | FWD | Rains | 64 min |
| May 22, 8:27 PM CDT | Tornado Warning | FWD | Montague | 48 min |
| May 22, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 66 min |
| May 22, 9:13 PM CDT | Tornado Warning | FWD | Montague | 47 min |
| May 22, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 48 min |
| May 22, 9:35 PM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| May 22, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 81 min |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 39 min |
| May 22, 10:48 PM CDT | Flash Flood Warning | FWD | Jack, Wise | 5 hr |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 35 min |
| May 22, 11:06 PM CDT | Areal Flood Advisory | FWD | Cooke, Denton | 3 hr |
| May 22, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| May 22, 11:26 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 64 min |
| May 22, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 63 min |
| May 22, 11:49 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 56 min |
| May 23, 12:05 AM CDT | River Flood Warning | FWD | Denton | 4 days |
| May 23, 12:10 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 80 min |
| May 23, 12:23 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 82 min |
| May 23, 12:32 AM CDT | Special Weather Statement | FWD | Collin | 58 min |
| May 23, 1:08 AM CDT | River Flood Warning | FWD | Dallas | 54 hr |
| May 23, 1:08 AM CDT | River Flood Warning | FWD | Dallas, Denton | 30 hr |
| May 23, 1:09 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 66 min |
| May 23, 1:20 AM CDT | Special Weather Statement | FWD | Fannin, Hunt, Rockwall | 25 min |
| May 23, 1:49 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Rockwall | 3 hr |
| May 23, 1:52 AM CDT | Special Weather Statement | FWD | Parker | 23 min |
| May 23, 2:11 AM CDT | Areal Flood Advisory | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 3 hr |
| May 23, 2:28 AM CDT | Special Weather Statement | FWD | Jack, Wise | 47 min |
| May 23, 2:47 AM CDT | Special Weather Statement | FWD | Hopkins | 43 min |
| May 23, 3:29 AM CDT | Areal Flood Warning | FWD | Jack, Montague, Wise | 4 hr |
| May 23, 3:36 AM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| May 23, 3:55 AM CDT | Special Weather Statement | FWD | Jack | 35 min |
| May 23, 4:16 AM CDT | River Flood Warning | FWD | Wise | 42 hr |
| May 23, 4:38 AM CDT | River Flood Warning | FWD | Jack | 4 days |
| May 23, 8:35 AM CDT | Special Weather Statement | FWD | Wise | 25 min |
| May 23, 6:24 PM CDT | River Flood Warning | FWD | Wise | 28 hr |
| May 23, 6:24 PM CDT | River Flood Warning | FWD | Wise | 11 days |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.